MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G01063
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code: dqx wire, guide, catheter.(b)(6).Occupation: clinical safety coordinator.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, the tip of a cook bentson straight fixed core wire guide coiled and came apart.The event occurred during an initial attempt to advance the wire through an unknown sheath and into the patient.According to the initial reporter, the event had no impact on the patient.Additional information has been requested but is presently unavailable.
 
Event or Problem Description
Additional information was received 08may2020.The patient's vessels were not calcified and scarring was not noted at the access site.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unknown procedure, the tip of a cook bentson straight fixed core wire guide coiled and came apart.The event occurred during an initial attempt to advance the wire through an unknown sheath and into the patient.Additional information was received 08 may2020.The patient's vessels were not calcified, and scarring was not noted at the access site.According to the initial reporter, the event had no impact on the patient.Investigation evaluation: a review of the complaint history, device history record, quality control, dimensional verification, and visual inspection of the complaint device was conducted during the investigation.The wire guide was returned used and damaged.The safety wire internally separated from the distal weld, resulting in coil elongation and mandril extrusion.Relevant dimensions were measured within specification.A document-based investigation evaluation was performed.The device master record (dmr) was reviewed and device quality control procedures were identified.Sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) showed two related nonconformances, but all nonconforming product was scrapped, and quality control procedures were performed on all devices in the lot.A database search revealed no other complaints under this lot number.The information provided upon review of the dmr, ifu, dhr, dhf, and returned device suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the event.The customer stated that the patient¿s vessel was not calcified, so patient anatomy is not suspected to have contributed to this event.The wire guide reportedly came apart while within the sheath.It is possible that forceful manipulation of the wire caused the damage, but this cannot be confirmed without additional information.The risk analysis for this failure mode was reviewed and no action was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10016905
Report Number1820334-2020-00891
Device Sequence Number19603173
Product Code DQX
UDI-Device Identifier00827002010635
UDI-Public(01)00827002010635(17)241210(10)10159766
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2024
Device Model NumberG01063
Device Catalogue NumberTSFB-35-260
Device Lot Number10159766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2020
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer05/08/2020
07/27/2020
05/05/2021
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date07/07/2020
08/05/2020
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1